MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 20G X 0.75IN WITH NEEDLELESS Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 20G X 0.75IN WITH NEEDLELESS Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp0333 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redp0333) have been reported from the same facility.
 
Event or Problem Description
It was reported that the needle was leaking at the port hub and tubing leg connection with first use/access.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed and the cause appears to b manufacturing related.One 20 ga x 0.75 in w/ysite ez huber safety infusion set was returned for investigation.The product label was returned with lot: redp0333.An injection cap was returned attached to the proximal luer connector.The sample was flushed with water using a 12 ml syringe and no leaks were observed.The safety mechanism was removed in order to occlude the distal end of the needle.The sample was pressurized with air and submerged in water.A leak at the connection between the extension tubing and needle hub was observed.Microscopic observation of the leak location revealed an uneven adhesive fillet between the extension tubing and the needle hub.Internal fissures were observed on the plastic needle housing along the distal end of the extension tubing.The cause of the fissures is unknown and appear to be contribute to the formation of a fluid path towards the leak location.An awareness communication was provided to all personnel involved on this operation.A lot history review (lhr) of redp0333 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redp0333) have been reported from the same facility.
 
Event or Problem Description

Brand Name
EZ HUBER 20G X 0.75IN WITH NEEDLELESS Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8745969
Report Number3006260740-2019-01827
Device Sequence Number14038134
Product Code FPA
UDI-Device Identifier00801741089879
UDI-Public(01)00801741089879
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K040533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHW20-75YS
Device Lot NumberREDP0333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1